Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 155, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 29, 2016, 6:24 PM MDT for Kit Carson County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 6:24 PM MDT (00:24 UTC)
- Expired
- May 29, 2016, 6:44 PM MDT
- In force
- 20 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 51 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
060
WUUS53 KGLD 300024
SVRGLD
COC063-300115-
/O.NEW.KGLD.SV.W.0155.160530T0024Z-160530T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 715 PM MDT
* AT 623 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BURLINGTON...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 618 PM MDT...A 60 MPH
WIND GUST WAS REPORTED AT THE BURLINGTON AIRPORT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND BETHUNE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 429 AND 450.
HIGHWAY 385 BETWEEN MILE MARKERS 175 AND 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3935 10243 3936 10205 3909 10205 3913 10243
TIME...MOT...LOC 0023Z 269DEG 7KT 3923 10226
HAIL...1.00IN
WIND...60MPH
$$
HUSTED1 follow-up statement
801
WWUS53 KGLD 300044
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM MDT SUN MAY 29 2016
COC063-300054-
/O.CAN.KGLD.SV.W.0155.000000T0000Z-160530T0115Z/
KIT CARSON CO-
644 PM MDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIT CARSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3935 10243 3936 10205 3909 10205 3913 10243
TIME...MOT...LOC 0042Z 269DEG 7KT 3923 10221
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:08 PM MDT, 16 minutes earlier.
Area forecast discussion, May 29, 6:08 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service Goodland KS 608 PM MDT SUN MAY 29 2016 .UPDATE... Issued at 558 PM MDT Sun May 29 2016 Strong, deep lift will continue over the center part of the area near the majority of the storm activity. This lift will diminish during the early evening. The storm activity will then shift to the west and northwest ahead of an approaching upper level short wave trough. Expect the lift to increase during the evening, mainly over the northwest and north central part of the area into the overnight hours before weakening as the short wave trough begins to fill. The nose of the LLJ will also be over the northwest part of the area during this time period, further adding to the lift. The storm activity will diminish/move east of the area during the overnight hours. Due to the increasing stability of the environment, am expecting the severe weather threat to come to a close over the next hour or so if not before. However due to slow storm motions around 15 MPH, flash flooding will continue to be a threat during the evening and into the overnight hours. && .SHORT TERM...(This evening through Monday) Issued at 217 PM MDT Sun May 29 2016 Scattered thunderstorms have developed this afternoon in southeastern part of the area. A weak shortwave trough rotating around the souther plains ridge has provided enough lift in the moderately unstable and weakly sheared environment for large hail in the strongest cores. The shear is forecast to increase a bit this afternoon so storms will likely persist into the evening hours as they gradually lift north with the upper forcing. Monday will present a similar set up as today. Another shortwave trough will rotate in during the afternoon from the southwest. Instability however will be higher...with most of the forecast area moderately to strongly unstable. Deep layer shear will be similar with perhaps a slight increase as well compared to today. As a result...think there will be another round of scattered storms capable of producing large hail. .LONG TERM...(Monday night through Sunday) Issued at 151 PM MDT Sun May 29 2016 Thunderstorm activity Monday evening, some severe, will slowly wind down Monday night as the longwave of low pressure pulls slightly eastward overnight. The theta-e boundary that provided a focus for thunderstorm development on Monday afternoon/evening will move off to the east as we head into Tuesday. Another round of thunderstorm activity will be possible on Tuesday along and ahead of a cold front. At this time, strong thunderstorms are possible but severe thunderstorm development will be limited. PoPs remain in the forecast through Wednesday morning as this front will likely slow down during the overnight hours and perhaps stall out just to the east of the CWA. This system will move to the east late Wednesday and into Thursday with high pressure building in to the west of the CWA. A dry and warm pattern will persist from late Wednesday into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 501 PM MDT Sun May 29 2016 VFR conditions expected for the TAFs. Not very confident storms currently east of KGLD will make it to the site or even be around by 0z as better environment is east of the site over KCBK. Will amend TAF before 0z if storms do hang on more than anticipated. If that does occur, should not be for more than an hour. Am expecting storms to continue for KMCK for the first hour or so of the TAF. By 3z or so current storm activity should shift away from the sites/diminish. However another round of storms is expected to move in from the west. These storms will remain well west of KMCK, but may impact KGLD toward 6z. Am expecting most of the activity to remain north of KGLD. Storm activity will end for KGLD during the overnight hours. Another round of storms is expected during the afternoon Monday, with activity increasing during the late afternoon. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...024 LONG TERM...TL AVIATION...JTL
Hazardous weather outlook, May 29, 4:10 PM MDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 410 PM MDT SUN MAY 29 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-302215- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 410 PM MDT SUN MAY 29 2016 /510 PM CDT SUN MAY 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... THERE WILL BE ISOLATED TO SCATTERED THUNDERSTORMS THROUGH TONIGHT. AT THIS TIME...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON THROUGH LATE MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED
In the hours before
Special weather statement, May 29, 5:31 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 531 PM MDT SUN MAY 29 2016 KSZ013-014-292345- THOMAS KS-SHERMAN KS- 531 PM MDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS AND SOUTHEASTERN SHERMAN COUNTIES UNTIL 545 PM MDT/645 PM CDT/... AT 530 PM MDT/630 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF BREWSTER...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN THOMAS AND SOUTHEASTERN SHERMAN COUNTIES. LAT...LON 3928 10159 3931 10132 3914 10130 3914 10164 TIME...MOT...LOC 2330Z 273DEG 8KT 3919 10151 HUSTED
Special weather statement, May 29, 5:31 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 531 PM MDT SUN MAY 29 2016 NEZ079-292345- DUNDY NE- 531 PM MDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DUNDY COUNTY UNTIL 545 PM MDT... AT 531 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF CRETE...OR 14 MILES SOUTHWEST OF IMPERIAL...MOVING EAST AT 5 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL DUNDY COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4027 10159 4031 10188 4035 10190 4035 10163 TIME...MOT...LOC 2331Z 249DEG 6KT 4035 10181 HUSTED
Local storm report, May 29, 5:44 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 9 NE WALLACE 39.00N 101.48W
05/29/2016 E1.00 INCH WALLACE KS PUBLIC
UP TO QUARTER SIZE HAIL.
&&
HILLSpecial weather statement, May 29, 5:50 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 550 PM MDT SUN MAY 29 2016 KSZ013-014-300015- THOMAS KS-SHERMAN KS- 550 PM MDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS AND SOUTHERN SHERMAN COUNTIES UNTIL 615 PM MDT/715 PM CDT/... AT 549 PM MDT/649 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF RULETON TO 11 MILES SOUTH OF LEVANT. MOVEMENT WAS EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN THOMAS AND SOUTHERN SHERMAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3914 10195 3929 10197 3933 10107 3913 10106 TIME...MOT...LOC 2349Z 261DEG 23KT 3923 10180 3922 10120 HUSTED
Special weather statement, May 29, 5:57 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM CDT SUN MAY 29 2016
KSZ028-300015-
LOGAN KS-
657 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN COUNTY UNTIL
715 PM CDT...
AT 656 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF RUSSELL SPRINGS...OR 15 MILES NORTH OF SCOTT STATE
LAKE... MOVING SOUTHEAST AT 5 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LOGAN
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3886 10113 3899 10104 3895 10081 3891 10081
3875 10090
TIME...MOT...LOC 2356Z 295DEG 5KT 3889 10102
HUSTEDSpecial weather statement, May 29, 6:18 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 618 PM MDT SUN MAY 29 2016 KSZ013-300045- SHERMAN KS- 618 PM MDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN COUNTY UNTIL 645 PM MDT... AT 617 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF RULETON...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GOODLAND AND EDSON. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 16 AND 28. LAT...LON 3914 10191 3932 10186 3935 10152 3914 10157 TIME...MOT...LOC 0017Z 269DEG 8KT 3922 10179 HUSTED
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:46 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| May 29, 7:57 PM MDT | Special Weather Statement | GLD | Yuma | 33 min |
| May 29, 9:16 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| May 29, 9:28 PM MDT | Special Weather Statement | GLD | Yuma | 32 min |
| May 30, 4:00 PM MDT | Special Weather Statement | GLD | Lincoln | 30 min |
| May 30, 4:03 PM MDT | Special Weather Statement | GLD | Yuma | 27 min |
| May 30, 4:20 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 40 min |
| May 30, 4:25 PM MDT | Special Weather Statement | GLD | Phillips | 20 min |
| May 30, 4:57 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.